Skip to content
My WebMD Sign In, Sign Up

Announcements

All Endo, PCOS, Adeno, Hysto's, Pelvic Pain this is the link to our new Exchange. It will take some time to get everything re-entered...but WELCOME ALL!!!
Not sure if it's endo-related or just because of age
avatar
hollyri posted:
I've been on BCP for 4 years now, and on this particular brand for almost 2 years now. I've been bleeding though for 3 weeks straight. I went ahead and stopped the pill to bring on a full period like my dr suggested, but this isn't the first time this has happened. I know I'm having problems with perimenopause. I've been having issues with it since I did Lupron almost 9 years ago. The hot flashes and migraines never went away, but they're really getting worse lately, and a lot of other things that happened with Lupron seem to be happening again. I am having a lot of cramping even when I'm not bleeding.

So I'm not really sure if it's due to endo or if it's due to aging. Or could it be a combination of both? What I do know is that I feel awful, irritable, cranky, and down. I had been doing really well, but the past couple of months have just sucked the life out of me for some reason. I have no idea why either. Some days I'm so bloated, I can't find anything to wear, and other days, I can hardly get out of bed because my head hurts so badly.

I guess I'm just whining, but I really don't know what to do. I'm seeing my dr Tuesday, but I have a feeling she won't be much help. The last time, she gave me some Estrace, and I did it for about 6 weeks. I'm afraid to do much more because my mom had cancer, and I don't want to do anything that could increase my risk even more.

I thought that with perimenopause, you're periods would get less frequent, not happen more often? Am I wrong?
Reply
 
avatar
mcgalla responded:
Hey Holly, I'm thinking maybe it could be the bcp causing you to feel awful. I know when I was on them I felt terrible. Not sure if that would cause the bleeding though. I know my mom had a lot of bleeding issues right before going through menopause. She would bleed for a couple weeks have a week off and then start bleeding again. Hope your doctor can do something to help you out. Sorry you are feeling pretty bad. Good luck on Tuesday!
Carrie
 
avatar
hollyri replied to mcgalla's response:
Carrie,
Thanks for the reply. It might be the pill, but it might also be perimenopause (my family tends to do things like this early; we're over-achievers, lol). Anyway, the pill I'm on is probably too low, but the next one up gave me problems. So she gave me a little bit of estrogen cream to use sparingly a few times a week just to boost things a bit. She wants me to come off the pill completely for 3 months and then do a hormone panel, but the thought of that terrifies me. However, I graduate in May, so my insurance will be running out (student insurance) which means I need to do this ASAP. The problem though is that I have my comprehensive exam for my Masters degree in late Feb. I'm worried that I will be in misery during it. But maybe the last few years of being on the pill have helped, and maybe 3 months won't be so bad.

I hate this, lol. She also mentioned uterine ablation, but that sounds really scary to me. Things aren't bad enough to warrant something like that in my opinion.

So I think I'll be going off the pill soon for a few months. Wish me luck because I am a bit worried about it.


Spotlight: Member Stories

My name is Lisa, I am 29 years old and will turn the big 30 this may :) I am married to a wonderful man named Tom and have three beautiful children. A...More

Helpful Tips

information for members
I am not sure if everyone knows, Amanda and I are the administrators of this board. This is a member ran board and not a web md monitored ... More
Was this Helpful?
30 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.